MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED EMU40EX BREAKOUT BOX-REFURB

NATUS MEDICAL INCORPORATED EMU40EX BREAKOUT BOX-REFURB
Model Number 006562R
Medical Device Problem Code Intermittent Shock/Stimulation (2287)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref to natus complaint# (b)(4).Completed adverse event questionnaire was received from the customer.According to the questionnaire responses, the patient reported she felt a shock from the electrodes.The electrodes were changed out but still the patient complained of shocking coming from the frontal/channels.No medical attention was needed.There are no capa's related to this issue.This complaint does not identify a deficiency in the product design and therefore a capa is not required.Per (b)(4) xltek eeg psg ras, hazard id - 3.1, severity 11 - critical, risk is considered moderate.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed per (b)(4), complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.Install date: 006562o3529 - july 21, 2020.Affected breakout box was returned.Awaiting investigation results.
 
Event or Problem Description
Emu40ex breakout box-refurb - the customer reports that when connected to a patient with electrodes, some shocks are being sent to the patient via fp1 and fp2.They used the same headbox on a different patient and the shocking still happened.No medical attention was needed.
 
Additional Manufacturer Narrative
Follow up ref to natus complaint# (b)(4).28-sep-2022: investigation results were received.Engineering evaluated the unit.Engineering observed no other damage on the device.Some electrode connectors, including fp1, fp2, ref and gnd had a faint black residue ring, which was easily wiped away with 70% isopropyl alcohol wipe.Therefore leading to the conclusion that this residue was dirt and grime, rather than corrosion damage from static shock/discharge.Engineering ran a 24 hour long study on neuroworks with the device and no voltage spikes or other concerning events were observed.The device was able to measure the input signals as expected.Leading to the conclusion that the device is functional as expected.The conclusion is that any shock event occurred as an unrelated external event from other equipment, or the environment in which the device was used in.Faillure confirmed: no.Investigation result code: neuro sbu|no issues noted.Closure rationale: complaint could not be verified, monitor for future occurrence.
 
Event or Problem Description

Brand Name
EMU40EX BREAKOUT BOX-REFURB
Common Device Name
EMU40EX BREAKOUT BOX-REFURB
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
walsh
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1, 
CA  
MDR Report Key14402884
Report Number9612330-2022-00026
Device Sequence Number5451435
Product Code GWQ
UDI-Device Identifier00382830011297
UDI-Public00382830011297
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number006562R
Device Catalogue Number006562R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date05/14/2022
Supplement Report FDA Received Date10/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown